Thunderstorm Wind, Miller
- When
- June 14, 4:54 AM CST
- Where
- Miller County, 2.21 mi NE of Texarkana
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 33.450, -94.020
Measured gust at the Texarkana airport.
An inverted trough extended from the surface low pressure system south of Wichita Falls, Texas and reached to the northeast through southeast Oklahoma and central Arkansas while a nearly stationary frontal boundary extended from west Texas through the surface low over northwest Texas and into northeast Oklahoma and north Arkansas. Storms developed out ahead of the activity up north into…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An inverted trough extended from the surface low pressure system south of Wichita Falls, Texas and reached to the northeast through southeast Oklahoma and central Arkansas while a nearly stationary frontal boundary extended from west Texas through the surface low over northwest Texas and into northeast Oklahoma and north Arkansas. Storms developed out ahead of the activity up north into southwest Arkansas and the band between the trough of low pressure and the stationary boundary pushed south. The storms produced strong wind which downed trees and power lines.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 14, 3:57 AM CST, 57 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
457 AM CDT SAT JUN 14 2008
.DISCUSSION...
KEEPING AN EYE THIS MORNING ON A MESOSCALE CONVECTIVE SYSTEM
SLOWLY MAKING ITS WAY ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND
SOUTHWEST ARKANSAS. CONVECTION IS IMPRESSIVE WITH THIS EAST TO
WEST LINE OF STORMS...WITH RAINFALL RATES OF 1.5 TO 2 INCHES
INDICATED BY SURFACE OBSERVATIONS AND RADAR IMAGERY. THIS SYSTEM
IS MOVING GRADUALLY TO THE SOUTHEAST...AND SHOULD WEAKEN WHILE
PASSING ACROSS SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA. THIS
SYSTEM DEVELOPED ALONG A COLD FRONT DRAPED FROM CENTRAL ARKANSAS
INTO CENTRAL OKLAHOMA. EXPECT THIS FRONT TO CONTINUE TO PUSH
SOUTHWARD THROUGH TODAY...GRADUALLY MODIFYING AS IT PROGRESSES.
WITH NORTHWEST FLOW DOMINANT IN THE UPPER LEVELS OF THE ATMOSPHERE
THROUGH THIS WEEK...FORECAST MODELS ARE HINTING AT A SERIES OF
DISTURBANCES MOVING INTO THE REGION...WITH THE NEXT ONE MOVING
INTO THE INTERSTATE 30 CORRIDOR ON TUESDAY MORNING. /18/
&&
.AVIATION...
LOOKING TO OUR NORTH...A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE
MOVING TO THE SOUTH AS DISTURBANCES ALOFT ROUND THE EASTERN EDGE OF
RIDGE OF HIGH PRESSURE ALOFT...TRANSITIONING THE FLOW ALOFT TO A
NORTHWEST DIRECTION. THIS WILL BE SENDING A BAND OF SHOWERS AND
THUNDERSTORMS TO THE SOUTHEAST AFFECTING SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND NORTHEAST TEXAS ALONG AND NEAR
THE INTERSTATE 30 CORRIDOR. THE SOUTHERN MOVEMENT OF THE BOUNDARY
WILL BE SLOWLY DURING THE DAY AND WILL AFFECT MAINLY NORTHERN
SECTIONS OF THE FOUR STATE REGION. LOOKING FOR MOSTLY VFR OVER
MUCH OF EAST TEXAS AND ACROSS NORTHWEST AND NORTH CENTRAL LOUISIANA.
/06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 91 73 95 72 / 30 30 0 0
MLU 93 72 94 71 / 50 30 0 0
DEQ 89 69 95 70 / 60 20 0 0
TXK 89 70 95 72 / 80 20 0 0
ELD 90 70 95 71 / 80 20 0 0
TYR 94 73 95 74 / 30 30 0 0
GGG 92 72 94 73 / 30 30 0 0
LFK 93 73 94 72 / 20 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
HEMPSTEAD...HOWARD...LITTLE RIVER...NEVADA...AND SEVIER.
LA...NONE.
OK...FLASH FLOOD WATCH UNTIL 10 AM SATURDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
TX...NONE.
&&
18/06HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT FRI JUN 13 2008 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH THE SEABREEZE THIS AFTERNOON...AND AFFECT DEEP EAST TEXAS AND MUCH OF NORTHCENTRAL LOUISIANA...MAINLY ALONG AND SOUTH OF A NACOGDOCHES TEXAS...TO STONEWALL AND HOMER LOUISIANA LINE. SOME OF THE STRONGER STORMS MAY PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS...BUT ARE EXPECTED TO DIMINISH THIS EVENING WITH THE LOSS OF HEATING. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST OKLAHOMA THIS AFTERNOON...ALONG AND AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT SOUTHWARD INTO THE RED RIVER VALLEY LATER TONIGHT. ISOLATED SEVERE STORMS WILL BE POSSIBLE...MAINLY NORTH OF A MOUNT PLEASANT...TEXAS TO HOPE...ARKANSAS LINE. MAIN THREATS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. ANY STORMS THAT DO DEVELOP WILL BE ACCOMPANIED BY FREQUENT LIGHTNING AND BRIEF...HEAVY RAINFALL. THESE STORMS ARE EXPECTED TO WEAKEN SOME EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE WEAK COLD FRONT WILL DRIFT SOUTH INTO EAST TEXAS AND NORTH LOUISIANA SATURDAY. THIS FRONT...ALONG WITH RESIDUAL BOUNDARIES FROM OVERNIGHT STORMS...AND AN ASSOCIATED UPPER LEVEL DISTURBANCE ALOFT...WILL INTERACT WITH DAYTIME HEATING TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF NORTHEAST TEXAS... SOUTHWEST ARKANSAS...AND NORTHERN LOUISIANA. ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...BUT SOME OF THE STRONGER STORMS WILL PRODUCE BRIEF HEAVY RAINFALL AND LOCALLY GUSTY WINDS...BEFORE THEY BEGIN TO DIMINISH SHORTLY AFTER SUNSET SATURDAY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY OF NEXT WEEK...AS A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSE SOUTHEAST ACROSS THE REGION. HOWEVER...TIMING AND THE EXACT LOCATIONS OF THESE DISTURBANCES REMAIN IN QUESTION AT THIS TIME. A SEVERE WEATHER THREAT WILL EXIST THOUGH SHOULD THESE STORMS AFFECT THE AREA...ESPECIALLY DURING PEAK HEATING. AREA RESIDENTS SHOULD KEEP ABREAST TO THE LATEST STATEMENTS AND FORECASTS FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THESE WEATHER SYSTEMS POSSIBLY AFFECTING THE REGION THROUGHOUT NEXT WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 44
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Measured gust at the Texarkana airport.
A tree was downed along County Road 306.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 113832, 113833.